Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Acnescargone

Injecting Cystic Acne with Botox

Hello everyone, 

I’ll go straight to the point here: 

A couple of years ago, I developed some cysts on my face that I desperately  needed to get taken care of. 
 

I immediately went to see a dermatologist and insisted on getting both injected with hydrocortisone (This was my very first time). The dermatologist, was initially hesitant, and informed that she was out of Triamcinolone Vials. After much insistence, she reluctantly agreed and mentioned she just realized that she had some left over from either a Botox treatment or had some Botox solution left over (I can’t recall exactly). 
 

Anyhow, she went ahead and injected the solution into both cysts. Though, both cysts did subside significantly, they remained extremely dry and discolored for many months (PIH). 

24 months on, I still see dents/ scars on both Injected sites. 
 

My question is, could the derm have injected with me Botox instead of Triamcinolone? If yes, could this have possibly caused the scarring? Would a cyst still leave a scar after having been injected with hydrocortisone? 

Share this post


Link to post
Share on other sites

I got a dented scar on a site where i had a hydrocortisone shot. I'm still not very sure if tge scar was caused by the shot or cystic acne itself though. If it's caused by hydrocortisone shot it will most likely get back to normal after 6 months but mine didn't...I had to get a subcision+fillers for that.

Share this post


Link to post
Share on other sites

A dent or a crater is pretty common occurrence with cortisone shots, at least from all the rants that's been written on this board. If you have a crater like the one below, you will need rely on dermal filler.

 

You Want To See Cortisone Dent - Page 29 - Scar treatments - Acne.org

Share this post


Link to post
Share on other sites

Thank you for responding. Could she have injected me with Botox? Is this normal/ ever used? If no, could this have caused the dent? The dent no longer looks like that of a typical hydrocortisone shot. Look more like an acne scar now if anything. 
 

Also, is it difficult for some derms to accurately target a specific acne scar? Is this a rare skill possessed only by some derms? Or could I get this done my any reputable derm? 

Share this post


Link to post
Share on other sites

Honestly, I have no idea. Botox is supposed to slow the oil production, thereby prevent acne from forming (as if oil is all that matters). But if your scar looks and feels like an acne scar, it probably is. A dent left in the aftermath of a cortisone shot looks more like the one in the picture, eg. wide but smooth. 

 

7 hours ago, Acnescargone said:

Also, is it difficult for some derms to accurately target a specific acne scar? Is this a rare skill possessed only by some derms? Or could I get this done my any reputable derm? 

I need to see the scar first. Some scars are relatively easy to treat whereas others are nearly impossible.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×